I can honestly say it took me over a year after finishing Herceptin to feel as if my energy levels were getting back to normal. I am 4 1/2 years down the line from diagnosis and still find I need a day in bed every couple of months as I am overcome by tiredness. In the past few weeks I've had a new bathroom installed and I'm now having the kitchen done. I've had to be up really early every morning for tradesmen even on weekends and I think by the end I'm going to need a couple of rest days. Having to miss the gym lately hasn't helped either, but I have to fit it in first thing which hasn't been possible for the past few weeks. It really does take years I think.
I so wish people who have not gone through this BC experience would appreciate what you say about chemo and the length of time it can remain active in the system. It upsets me sometimes when people presume because I look so well (with wig still on!!) that I am absolutely fine. I don't go into the detail of the constant achy joints, the fitness levels in my boots and the fact I am still on Herceptin, letrozole, (and now treatment for pre-osteoposis) I suppose it is what I said in a previous posting that people (me included before all this happened to me) thought that bc was bc (no difference in types, stages, etc) and once the chemo and rads over thats you. Hope that all makes sense!! Sorry for the rant. Had Herceptin on Tuesday and I still find the time back at the chemo unit quite difficult from a mental and psychological perspective. Take care everyone. J.
it can take a long time for chemo to completely leave your system... you can have chemo symptoms for a a good few months and you can even take up to a year to fully recover from it.
Had last chemo on 8th April so it should have left my system. I do take antacid products to try and get rid of the lumpy feeling.
would suggest too that it might be some acid reflux.... i had it during chemo and went on omeprazole during treatment and after chemo finished it actually got worse and had to up the dose for about 3 or 4 months.... still have to take omeprazole as it persisted and if i stopped it i got problems again so just take it daily now even though last chemo was 18 months ago.
When I was on chemo my nose completely dried up and I constantly felt as if I had a lump of catarrh at the back of my throat. It got worse with Herceptin as that made my nose runny. I finished Herceptin 3 years ago and still sometimes feel as if I have the lump at the back of my throat. It's been a nuisance recently as I had an ENT virus a few weeks ago.
hi polly are u on chemo at the mo,i finished in march but then maybe it leaves u with probs too x
Hi all. I've also got a constant feeling of a lump in my throat. Was starting to worry but I know that others have had it too. I wonder if it's because the chemo messes up the digestive system so much. Also get acid reflux too.
hi nas meant to add think reflux can also cause this feeling x
thankyou ladies, i too was aware of it slightly on chemo but in the last few weeks stress has got me, am now on medication and this feeling is always there can swallow fine so thought could be anxiety totally get the stress of it causing more stress that is so true.x
I had the same 'lump stick in the mid-throat feeling' from day 3 to day 16 of my FEC2 cycle. Additionally ( pls pardon me for saying this) I also kept burping a lot!! I thought it could be related to stomach (? Chemo affecting my tummy lining or too much acid in there ??- never had any probs with stomach before...)
As it was around the time of the bank holidays , I cudn't book an appointment urgently with GP. So I did something very naughty and tried a self medication over the counter antacid stomach tablets + avoided chilly & too much acidic fruits. I am not sure if that was correct but it seemed to help. However after reading about your comments, I am also inclined to think that it could be stress related, though I find it bizzare that it could manifest like that. But still very plausible, as I felt very down & depressed during FEC2...
Anyhow forgot to mention this to my oncologist. If it happens again, I'll go to GP for sure.
It would be interesting to hear if anyone with stomach Acid problems could offer their opinion & let us know whether this could be a sign related to stomach acid problem...
Hi trish and fairyqueen
I went to the docs a couple of years ago with what felt like a lump in my throat. Was told it is a very common symptom of stress. Get rid of the stress and your throat will be OK he said. Easier said than done but I did find that once I knew what it was it gradually disappeared. Obviously worrying about what it was was causing stress on top of the stress that was causing it. Now there's a riddle for you.
Prob a good idea to ask the doc to put your mind at rest.
hello fairy queen , all these bloody things come to worry us at this time , yes i think its prob stress or anxiety related , i get the lump in the throat that makes me feel i cant breathe but what i`ve found is that if i breathe very deeply and relax it tends to diminish till the next time i think about it xx
does anyone have a feeling of tight throat or like a lump in the throat its there almost constantly but wonder if its stress...x